1
$\begingroup$

Is it dangerous to combine MAOIs with stimulants? According to wikpedia, Parnate, for example, "leads to an increase in the availability of monoamines, such as serotonin, norepinephrine, and dopamine, as well as a marked increase in the availability of trace amines, such as tryptamine, octopamine, and phenethylamine." A stimulant like Vyvanse, for example releases dopamine but doesn't act significantly on serotonin. So would combining the two be dangerous?

$\endgroup$
1
  • $\begingroup$ This question is closed, but I want to comment for the sake of future readers: yes, this may be dangerous. MAOs are one (of several) ways the body has to remove monoamines. If you simoultaneously increase the availability of monoamines and decrease one of its elimination pathways there may be an excess of monoamines, which may be dangerous. $\endgroup$
    – mhh
    Mar 27 at 14:09

Browse other questions tagged or ask your own question.